MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y527H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown surgery on (b)(6) 2018 and suture was used.The suture was detached from the needle during use.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 09/25/2018 evaluation: an empty opened foil, a labeled winding former with a parked needle/suture, a parked detached needle, and unopened samples were returned for analysis.During the visual inspection of detached needle, the swage and attachment area were as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted.The suture was examined and the insertion end was measured, but did not meet the requirement.In addition, a functional test was performed on the other end and the pull force met the requirements.Unopened samples were examined, and no defects were found on the packages.The samples were opened, and the swage and attachment area were as expected.However, the second representative sample presented a detached needle of an end.The suture was examined, and the insertion end was measured and did not meet the requirement.No defects or needle pull were noted for the other sample.A functional test was performed on an end and the double armed and the pull force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per condition of the opened sample received the assignable cause of pull off suture needle is a short insertion.Per the condition of a representative sample received, pull off suture needle was found on the sample.

Brand Name
MONOCRYL SUTURE 36"(90CM) 3-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7804847
Report Number2210968-2018-75319
Device Sequence Number1116671
Product Code GAN
UDI-Device Identifier10705031059450
UDI-Public10705031059450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberY527H
Device Lot NumberLGM259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/25/2018
Patient Sequence Number1